Alert archive / New Jersey / Special Marine Warnings in 2014
Special Marine Warning 79, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Oct 21, 2014, 2:16 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2014, 2:16 PM EDT (18:16 UTC)
- Expired
- Oct 21, 2014, 3:45 PM EDT
- In force
- 89 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Philadelphia radar (KDIX), 63 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WHUS51 KPHI 211816
SMWPHI
ANZ450-470-211945-
/O.NEW.KPHI.MA.W.0079.141021T1816Z-141021T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT TUE OCT 21 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND MANASQUAN INLET
NJ OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING SHARK RIVER REEF...
* UNTIL 345 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS IN EXCESS OF 34 KNOTS
AND LARGE HAIL UP TO THE SIZE OF QUARTERS FROM 6 NM NORTHWEST OF
SHARK RIVER REEF TO 5 NM SOUTHWEST OF SHARK RIVER REEF. THESE STORMS
WERE MOVING NORTHEAST AT 20 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
SHARK RIVER REEF BY 230 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...
DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 4025 7364 4010 7351 4000 7380 4004 7389
4033 7390 4035 7382
TIME...MOT...LOC 1815Z 233DEG 18KT 4021 7375 4008 7378
$$
JRK3 follow-up statements
378
FZUS71 KPHI 211855
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 PM EDT TUE OCT 21 2014
ANZ450-470-211945-
/O.CON.KPHI.MA.W.0079.000000T0000Z-141021T1945Z/
255 PM EDT TUE OCT 21 2014
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING SHARK RIVER REEF...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS IN EXCESS
OF 34 KNOTS AND LARGE HAIL UP TO THE SIZE OF QUARTERS FROM 5 NM
NORTH OF SHARK RIVER REEF TO SHARK RIVER REEF...OR FROM 5 NM NORTH
OF SHARK RIVER REEF TO 3 NM SOUTH OF SHARK RIVER REEF...MOVING
NORTHEAST AT 15 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...
DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 4026 7364 4010 7351 4002 7376 4026 7379
4030 7373
TIME...MOT...LOC 1854Z 230DEG 16KT 4021 7366 4007 7367
$$
JRK453
FZUS71 KPHI 211924
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT TUE OCT 21 2014
ANZ450-211931-
/O.CAN.KPHI.MA.W.0079.000000T0000Z-141021T1945Z/
324 PM EDT TUE OCT 21 2014
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREA WAS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING SHARK RIVER REEF...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED NORTHEAST OF THE AREA.
LAT...LON 4007 7360 4007 7361 4020 7366 4023 7365
4025 7364 4010 7351
TIME...MOT...LOC 1921Z 230DEG 16KT 4024 7362 4011 7355
$$
ANZ470-211945-
/O.CON.KPHI.MA.W.0079.000000T0000Z-141021T1945Z/
324 PM EDT TUE OCT 21 2014
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM EDT...
FOR THE FOLLOWING AREA...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS IN EXCESS
OF 34 KNOTS AND LARGE HAIL UP TO THE SIZE OF PENNIES FROM WATERS
FROM 7 NM NORTHEAST OF SHARK RIVER REEF TO 7 NM EAST OF SHARK RIVER
REEF...MOVING NORTHEAST AT 15 KNOTS.
THESE STRONG THUNDERSTORMS WILL OTHERWISE REMAIN AWAY FROM
SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...
DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
LAT...LON 4007 7360 4007 7361 4020 7366 4023 7365
4025 7364 4010 7351
TIME...MOT...LOC 1921Z 230DEG 16KT 4024 7362 4011 7355
$$
JRK038
FZUS71 KPHI 211947
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT TUE OCT 21 2014
ANZ470-211957-
/O.EXP.KPHI.MA.W.0079.000000T0000Z-141021T1945Z/
347 PM EDT TUE OCT 21 2014
...SPECIAL MARINE WARNING HAS EXPIRED...
THE AFFECTED AREA WAS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED NORTHEAST OF THE
AREA.
LAT...LON 4007 7360 4007 7361 4020 7366 4023 7365
4025 7364 4010 7351
TIME...MOT...LOC 1924Z 230DEG 16KT 4025 7361 4012 7354
$$
JRKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 21, 1:21 PM EDT, 55 minutes earlier.
Area forecast discussion, Oct 21, 1:21 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
121 PM EDT TUE OCT 21 2014
.SYNOPSIS...
LOW PRESSURE OVER LAKE ONTARIO WILL SLIDE SOUTHEAST TO THE NEW
JERSEY COAST THIS EVENING. IT SLOWLY INTENSIFIES WEDNESDAY AND
PASSES SOUTHEAST OF CAPE COD THURSDAY NIGHT. HIGH PRESSURE OVER THE
OHIO VALLEY LATE IN THE WEEK WILL AWAIT THE PASSAGE OF A COLD FRONT
SATURDAY NIGHT THEN BUILD OVER THE MID ATLANTIC STATES SUNDAY AND
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ADDED THUNDER TO EXTREME EASTERN NEW JERSEY FOR A COUPLE HOURS AS
WE ARE SEEING RAPIDLY FORMING CONVECTION IN EASTERN OCEAN AND
MONMOUTH COUNTIES. WE HAVE RECEIVED MULTIPLE PEA TO DIME SIZE HAIL
REPORTS WITH THESE STORMS ALONG WITH VERY HEAVY RAINFALL. FREEZING
LEVELS ACROSS THE AREA ARE AROUND 8KFT AND WITH AMPLE COLD AIR
ALOFT, THOUGH THE COLDEST PART OF THE COLD POOL IS STILL TO OUR
WEST, LAPSE RATES ARE STEEPENING AND WHEN YOU ADD IN A WEAK PSEUDO-
SEABREEZE FOR THE SURFACE FORCING AND 500-1000J/KG OF MUCAPE TO
TAP INTO RAPID DEVELOPMENT OCCURS. THE GOOD THING IS WITH THIS
ACTIVITY BEING SO CLOSE TO THE COAST, WITH A NORTHEAST MOVEMENT,
IT SHOULD BE OFF THE COAST WITHIN A COUPLE HOURS.
OTHERWISE, THE MAIN FORECAST CHALLENGE CONTINUES TO BE THE TIMING
AND COVERAGE OF THE ASSOCIATED SHOWERS, TO OUR WEST, THIS AFTERNOON AS
ANOTHER STRONG SHORT WAVE ROUNDS THE BASE OF THE TROUGH. WE
CONTINUED SLIGHT CHC TO CHC POPS FOR ISOLATED/SCATTERED SHOWERS
FOR THE AFTERNOON, MOSTLY ACROSS OUR WESTERN ZONES WITH AN
INCREASE TO LIKELY FOR AREAS CLOSER TO THE INCOMING TROUGH.
THE AIRMASS IS MODERATING AHEAD OF THE MAIN UPPER-
LEVEL TROUGH AND THE ASSOCIATED WAA WILL YIELD WARMER AFTERNOON
TEMPERATURES. THERE MAY BE A SQUEEZE PLAY THOUGH AS THE WARMEST
AIR MAY SLIDE UP ACROSS OUR DELMARVA AND EASTERN ZONES. THEREFORE,
A BLEND OF THE NAM/GFS MOS RESULTED IN THE WARMEST HIGH
TEMPERATURES IN THESE AREAS. OTHERWISE, THE FLOW SHOULD START TO
SHIFT AROUND FROM THE SOUTHWEST TO THE NORTHWEST DURING THE COURSE
OF THE DAY AS LOW PRESSURE DEVELOPS OVER OUR AREA BEFORE
CONSOLIDATING SOME JUST TO OUR EAST TOWARD EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A CLOSED LOW WILL STRENGTHEN ACROSS THE MID ATLANTIC AND NORTHEAST
THROUGH TONIGHT. AS THIS OCCURS, SURFACE LOW PRESSURE SHOULD
CONSOLIDATE SOME MORE OFF OF OUR COAST. THE MODEL GUIDANCE OVERALL
SHOWS A SIGNIFICANT SHORT WAVE ROUNDING THE BASE OF THE CLOSED LOW
OVERNIGHT. THIS FEATURE LOOKS TO NEAR OUR SOUTHEASTERN ZONES TOWARD
DAYBREAK. AS THIS OCCURS, LARGE SCALE LIFT IN CONJUNCTION WITH SOME
POTENTIAL FRONTOGENETIC FORCING ON THE WEST SIDE OF THE SURFACE LOW
SHOULD ORGANIZE AND AREA OF RAIN. THIS LOOKS TO GENERALLY BE ACROSS
THE EASTERN HALF OF THE CWA. AS A RESULT, LIKELY POPS ARE CARRIED
ACROSS MUCH OF THE CWA ESPECIALLY LATE WITH THE SLIGHTLY HIGHER
VALUES ACROSS THE EASTERN ZONES.
WHILE ISOLATED THUNDER CANNOT BE RULED OUT ESPECIALLY ACROSS THE
EASTERN AREAS AS AT LEAST SOME MID LEVEL INSTABILITY COULD BE
PRESENT, THE CHC APPEARS TO BE RATHER LOW AND THEREFORE IT WAS NOT
CARRIED ATTM. THE POTENTIALLY DEVELOPING RAIN AREA HAS THE SIGNATURE
OF WHAT COULD BE THE START OF A PIVOT REGION ACROSS AT LEAST A
PORTION OF OUR AREA STARTING NEAR DAYBREAK. THIS WOULD BE DUE TO THE
CLOSED LOW MOVING OVERHEAD AND THE STRONG SHORT WAVE PIVOTING UP
FROM THE SOUTHWEST AS THE SURFACE LOW ORGANIZES SOME MORE OFFSHORE.
AS FOR LOW TEMPERATURES, WE UTILIZED MAINLY AN EVEN NAM/GFS MOS
BLEND. WHILE THE WINDS SHOULD BE LIGHT FOR MOST, A NORTHERLY WIND
SHOULD START TO INCREASE SOME MAINLY LATE AS THE SYSTEM AS A WHOLE
STARTS TO BECOME BETTER ORGANIZED TO OUR EAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500 MB: A LARGE AND VERTICALLY DEEP CLOSED LOW ALONG THE MID ATLANTIC
COAST TO START THE PERIOD WILL SLIDE TO THE EAST OF NEW ENGLAND FRIDAY.
A POTENTIALLY STRONG SHORT WAVE IS SLATED TO MOVE FROM SOUTH CENTRAL
CANADA SATURDAY THROUGH SOUTHEAST CANADA SUNDAY THEN TO BE FOLLOWED
BY TEMPORARY RIDGING NEXT MONDAY.
TEMPERATURES: CALENDAR DAY AVG TEMPS FOR OCTOBER WERE ABOUT 2 DEGREES
ABOVE NORMAL THROUGH THE 20TH AND DIFFICULT TO BELIEVE THIS MONTH
CAN NOW AVERAGE NORMAL OR BELOW. DAILY AVERAGES WILL B A LITTLE
ABOVE NORMAL THROUGH FRIDAY WITH MINIMUM TEMPS SIGNIFICANTLY ABOVE
NORMAL AND MAXIMUMS NEAR OR SLIGHTLY BELOW NORMAL. ABOVE NORMAL TEMPS
CONTINUE SATURDAY WITH A POSSIBLE BRIEF COOLING TO NEAR NORMAL SUNDAY
BEFORE WARMING WELL ABOVE NORMAL EARLY NEXT WEEK.
FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 00Z/21 NAM/GFS
MOS FOR THE PERIOD WEDNESDAY-THURSDAY...THE 00Z/21 GFS MOS THURSDAY
NIGHT AND FRIDAY...THEN THEREAFTER (FRIDAY NIGHT ONWARD) THE 0502Z/21
WPC GRIDDED GUIDANCE. THE 00Z/21 NCEP GUIDANCE MAXIMUM TEMPS MAY BE
SIGNIFICANTLY TOO WARM WEDNESDAY, THURSDAY AND NEXT SUNDAY. THE
WED/THU 00Z/21 NCEP MOS GUIDANCE WAS BLENDED DOWN WITH THE 00Z/21
ECMWF TEMPS. WEDNESDAY AND THURSDAY COULD BE EVEN COOLER THAN THE
330 AM FCST ISSUANCE INDICATED.
PRECIPITATION PROBABILITY GUIDANCE IS CHECKED AGAINST THE 21Z/20
SREF 3HRLY POPS FOR .01 THROUGH 12Z FRIDAY AND THEREAFTER THE
00Z/21 GEFS 6HR POPS FOR 0.05.
THE DAILIES BELOW...
WED-THU...PERIODS OF SHOWERS IN THE DEEP CYCLONIC FLOW WITH UNSTABLE
MID LVLS..EVEN SMALL POTENTIAL OF THUNDER NNJ WHERE SWI IS SUB ZERO
AT TIMES. A TROWAL CURLS WESTWARD AROUND THE NORTHWEST SIDE OF
THE DEEP CYCLONIC CIRCULATION. RAIN SHOULD BE HEAVY AT TIMES
WEDNESDAY ALONG THE COAST AND THEN POSSIBLY THURSDAY IN NNJ NEAR
THE AXIS OF THE 850 MB WIND SHIFT (850 MB VORTICITY AXIS) FROM NE
TO NW AND COINCIDENT WITH THE TROWAL.
CONFIDENCE: ABOVE AVERAGE.
THU NIGHT-FRIDAY...AS THE LOW ALOFT MOVES AWAY TO OUR NORTHEAST
THE POTENTIAL FOR RAIN SHOWERS SHOULD GRADUALLY DIMINISH IN OUR
AREA. CLOUD COVER WILL STILL BE PREDOMINANT.
CONFIDENCE: AVERAGE SINCE TIMING OF THE IMPROVEMENT IS UNCERTAIN.
THIS WEEKEND...A SHORT WAVE WITH A 12 HR HFC OF OVER 120 METERS
PASSES THRU NYS AND NEW ENGLAND SAT AND SAT NIGHT. 850 TEMPS IN
ITS WAKE COOL 6C ON THE ECMWF FOR NEXT SUNDAY. THE SHORT WAVE
IS NOT EXPECTED TO HAVE MUCH MOISTURE ASSOCIATED WITH IT. THEREFORE,
WE ARE NOT ANTICIPATING ANY RAIN.
CONFIDENCE: AVERAGE...JUST A MATTER OF INTENSITY OF THE SHORT
WAVE DIVING SEWD TOWARD THE NE USA SAT EVENING AND THE RESULTANT
COOLER 850MB TEMPERATURES ON SUNDAY.
NEXT MONDAY...A MID LEVEL RIDGE FROM THE WEST SHOULD BUILD TOWARD
OUR REGION WHEN THE NICEST WEATHER OF THIS 6 DAY EXTENDED PERIOD
SHOULD OCCUR. CONFIDENCE: AVERAGE FOR A DAY 7 FORECAST.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...MOSTLY VFR. SOME SHOWERS WILL BE AROUND THE AREA AS LOW
PRESSURE DEVELOPS OVERHEAD BEFORE STARTING TO CONSOLIDATE SOME
JUST TO OUR EAST TOWARD EVENING. WHILE MVFR CONDITIONS CAN OCCUR
FOR A TIME WITH SHOWERS, THERE IS SOME LOWER CONFIDENCE ON THE
TIMING AND AREAL COVERAGE. THERE IS THE POTENTIAL FOR A LOW-TOPPED
THUNDERSTORM TO DEVELOP THIS AFTERNOON, HOWEVER THIS LOOKS TO BE
ISOLATED IF IT WERE TO DEVELOP. A SOUTH-SOUTHWEST WIND WILL SHIFT
TO THE WEST AND NORTHWEST DURING THE COURSE OF THE DAY, HOWEVER
SPEEDS ARE EXPECTED TO BE AROUND 5 KNOTS.
TONIGHT...VFR CEILINGS OVERALL. THERE IS THE POTENTIAL FOR MVFR
VISIBILITIES AT TIMES WITH SOME SHOWERS. A MORE ORGANIZED AREA OF
RAIN SHOULD DEVELOP ESPECIALLY LATE, WHERE SOME MVFR CEILINGS
SHOULD START TO DEVELOP. LOWER CONFIDENCE ON THE MVFR CEILINGS. THE
WINDS ARE ANTICIPATED TO BECOME NORTH TO NORTHEAST NEAR 5 KNOTS,
BUT INCREASE SOME TOWARD DAYBREAK.
OUTLOOK...
WEDNESDAY THROUGH THURSDAY...CONDITIONS VARYING BETWEEN VFR CIGS AND
MVFR CONDITIONS IN PERIODS OF SHOWERY RAINS. POTENTIAL BRIEF IFR
CONDITIONS KABE...KTTN AND KACY. NORTH NORTHWEST WIND GUSTS 20 KT
WEDNESDAY AND 25 TO 30 KT THURSDAY. CONFIDENCE: ABOVE AVERAGE.
THURSDAY NIGHT AND FRIDAY...MAINLY VFR CIGS WITH A CHANCE OF SHOWERS.
NORTHWEST WIND GUSTS 20-25 KT. CONFIDENCE: ABOVE AVERAGE.
SATURDAY...VFR SCT-BKN AOA 5000 FT. NORTHWEST WIND GUSTS 15 TO 20 KT.
CONFIDENCE: ABOVE AVERAGE.
&&
.MARINE...
TODAY AND TONIGHT...LOW PRESSURE DEVELOPING OVERHEAD WILL START TO
CONSOLIDATE SOME OFFSHORE TONIGHT. THIS WILL RESULT A SOUTHWESTERLY
WIND TURNING TO THE WEST AND NORTHWEST TODAY THEN NORTH-NORTHEAST
DURING TONIGHT. GIVEN THE NEARBY LOCATION OF THE ORGANIZING SURFACE
LOW, THE FLOW IS FORECAST TO BE ON THE LIGHTER SIDE. AFTER SOME
SURGE IN THE SEAS OFFSHORE EARLIER, THE SEAS ARE EXPECTED TO BE
BELOW ADVISORY CRITERIA THROUGH TONIGHT. THE NORTHERLY WINDS MAY
START TO INCREASE THOUGH TOWARD DAYBREAK WEDNESDAY.
OUTLOOK...
MIDWEEK...A GALE WATCH WAS ISSUED FOR MOST OF OUR WATERS...FOR
OCNL GUSTS AROUND 35 KT WEDNESDAY AFTN POSSIBLY INTO MIDDAY
THURSDAY. ONLY THE UPPER PART OF DELAWARE BAY IS WITHOUT A GALE
WATCH AND THERE WE ISSUED AN SCA.
FUTURE FORECASTS WILL DETERMINE WHETHER THE GALE WATCH IS A BIT
TOO ROBUST AND WE'LL NEED TO SETTLE FOR A STRONG SCA. FOR NOW...BE
PREPARED FOR THE POSSIBILITY OF GALES. AT THIS TIME...AM 60 PERCENT
CONFIDENT THAT AT LEAST THE S NJ AND DE COASTAL WATERS WILL VERIFY
A GALE BY THURSDAY. CONFIDENCE: A BIT ABOVE AVERAGE.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...NORTHWESTERLY WIND GUSTS OF
25 TO 30 KNOTS AT TIMES. SCA LIKELY. CONFIDENCE: ABOVE AVERAGE
SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED. NORTHWEST WIND GUSTS
15-20 KT. CONFIDENCE: ABOVE AVERAGE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ANZ431-450>455.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ430.
&&
SYNOPSIS...DRAG
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSEHazardous weather outlook, Oct 21, 4:25 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 425 AM EDT TUE OCT 21 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-220830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 425 AM EDT TUE OCT 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-220830- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 425 AM EDT TUE OCT 21 2014 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-220830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 425 AM EDT TUE OCT 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 21, 12:31 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1231 PM EDT TUE OCT 21 2014
NJZ013-014-020-026-211700-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1231 PM EDT TUE OCT 21 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OCEAN AND
SOUTHEASTERN MONMOUTH COUNTIES...
AT 1230 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRICK TOWNSHIP...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR POINT PLEASANT BEACH AROUND 1240 PM...SPRING
LAKE AROUND 1250 PM AND ASBURY PARK AROUND 100 PM.
LAT...LON 4018 7399 4014 7402 4010 7402 4008 7403
4006 7402 4004 7404 3999 7405 3996 7409
4000 7410 3995 7410 3994 7412 4008 7426
4028 7398
IOVINOLocal storm report, Oct 21, 12:34 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 PM EDT TUE OCT 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.25 INCH OCEAN NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1400771
STAFFSpecial weather statement, Oct 21, 1:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EDT TUE OCT 21 2014
NJZ013-014-020-026-211800-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
102 PM EDT TUE OCT 21 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MONMOUTH AND NORTHEASTERN
OCEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF EASTERN MONMOUTH
AND NORTHEASTERN OCEAN COUNTIES AT 100 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND DIME SIZE HAIL ARE POSSIBLE.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS AND IT
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3984 7409 3984 7411 3992 7410 3990 7412
3985 7413 3990 7432 4045 7408 4042 7401
4044 7400 4048 7403 4048 7401 4045 7399
4045 7396 4032 7396
IOVINOLocal storm report, Oct 21, 1:03 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
103 PM EDT TUE OCT 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.25 INCH OCEAN NJ TRAINED SPOTTER
1235 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.50 INCH OCEAN NJ TRAINED SPOTTER
1235 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.75 INCH OCEAN NJ SOCIAL MEDIA
1245 PM HAIL TOMS RIVER 39.95N 74.20W
10/21/2014 M0.25 INCH OCEAN NJ PUBLIC
1256 PM HAIL COLTS NECK 40.29N 74.17W
10/21/2014 M0.25 INCH MONMOUTH NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1400771 PHI1400772 PHI1400774 PHI1400773 PHI1400775
STAFFLocal storm report, Oct 21, 1:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
151 PM EDT TUE OCT 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.25 INCH OCEAN NJ TRAINED SPOTTER
1235 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.50 INCH OCEAN NJ TRAINED SPOTTER
1235 PM HAIL BRICK TWP 40.07N 74.12W
10/21/2014 M0.75 INCH OCEAN NJ SOCIAL MEDIA
1245 PM HAIL TOMS RIVER 39.95N 74.20W
10/21/2014 M0.25 INCH OCEAN NJ PUBLIC
1256 PM HAIL COLTS NECK 40.29N 74.17W
10/21/2014 M0.25 INCH MONMOUTH NJ TRAINED SPOTTER
0100 PM HAIL BAYVILLE 39.91N 74.15W
10/21/2014 M0.25 INCH OCEAN NJ TRAINED SPOTTER
0105 PM HAIL POINT PLEASANT 40.08N 74.07W
10/21/2014 M0.25 INCH OCEAN NJ COCORAHS
&&
EVENT NUMBER PHI1400771 PHI1400772 PHI1400774 PHI1400773 PHI1400775
PHI1400776 PHI1400777
STAFFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:31 AM EDT | Gale Watch | PHI | 13 hr | |
| Oct 21, 3:31 AM EDT | Small Craft Advisory | PHI | 4 days | |
| Oct 21, 12:31 PM EDT | Special Weather Statement | PHI | Monmouth | 29 min |
| Oct 21, 1:02 PM EDT | Special Weather Statement | PHI | Monmouth | 58 min |
| Oct 21, 1:17 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 118 min |
| Oct 21, 1:37 PM EDT | Special Marine Warning | PHI | 83 min | |
| Oct 21, 4:28 PM EDT | Gale Warning | PHI | 50 hr | |
| Oct 21, 4:41 PM EDT | Special Weather Statement | PHI | Ocean | 34 min |
| Oct 21, 4:57 PM EDT | Special Weather Statement | PHI | Passaic | 33 min |
| Oct 21, 5:46 PM EDT | Special Weather Statement | PHI | Morris | 34 min |
| Oct 21, 6:14 PM EDT | Areal Flood Advisory | PHI | Morris | 3 hr |
Nearby
Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.